For people with epilepsy, missing a dose of anti-seizure medication is the primary seizure trigger. Individuals without epilepsy can also have seizures because of medications. Some prescription drugs, such as antidepressants, antipsychotics, stimulants, some pain medications, and high doses of insulin, can cause this side effect. Usually, this is because they affect the brain by disturbing the balance between glutamine, which excites seizures, and gamma-aminobutyric acid (GABA), which inhibits them. Drug withdrawal following long-term medication use can also lead to an event.
This site offers information designed for educational purposes only. You should not rely on any information on this site as a substitute for professional medical advice, diagnosis, treatment, or as a substitute for, professional counseling care, advice, diagnosis, or treatment. If you have any concerns or questions about your health, you should always consult with a physician or other healthcare professional.